... lessen and if so when
I empathize with you. I cannot tell you the horrible side effects of Venafaxine will subside in 2-4 weeks. If you can handle the side effects for that long, it may get better. It is a potent SNRI. I took it for 2 months and had horrible side effects that did not go away. It is also known to have a difficult withdrawal if you need to stop it, that many doctor do not prepare their patients for. If you and your doctor have tried other meds, then it may be worth the wait. You may want to let your doctor know about your side effects.
Hope you feel better soon.
Hi, Margaret! For most people the potential side effects only last for a few days to a couple of weeks getting better every day. If they last longer than that you should talk with your doctor. Also, most side effects can be remedied with OTC prepations such as Pepto Bismol, loperimide, meclizine, ibuprofen, etc.
Best regards and good luck to you. Wildcat
MARGARET; We can all react differently to these type medications. But I kind of like Janie said because this is the way they are supposed to work is when you take it for the first two weeks the first week is hard for most people by the second week toward the end you should start to feel less and less side effects. NOW TO TELL YOU THE TRUTH. in my opinion, If the side effects that are very bothersome are still with you at 2 weeks tell the doctor that you need something else. SSNRI are not for you and have the doctor go to a SSRI, they can be just as good but not as hard to adjust to and get on or off of when the time comes. anyway whichever you're on you continue past the two weeks and during week 3 and 4 the side effects get much better and you should start to feel the benefits from the medication and also it is very important you take it about the same time of each day.
So you hold the blood level then finally by week 6 thru 8 is when you well reach the peak blood level and more like the best you well be on that medication.Now, remember it is not uncommon for us to have to take more than one medication at a time lots of us do. AND also as your going on the medication, the doctor has prescribed be it a SSRI OR AN SSNRI (THESE ARE 2 DIFFERENT SEROTONIN MEDICATION AND THE ONE WITH THEN IN IT IS A Neophed extra pick up.but both are prescribed the most.Anyway if the side effects are too tough on you tell the doctor you need something to help you get through the start of these because if you have been on it long enough you well notice that the things we are trying to get taken care of actually get worse during those first 2 weeks this is common and not to be worried about. anyway, hope this helps some and always refill your prescription when you get down to weeks worth with both of these types you can start getting withdrawals just by missing a day or two. So it is very important that you don't let yourself run out. Have a good weekend and feel free to write back if you need any help with anything as you can see there are lots of good people here to help you. Chuck1957
- Venlafaxine Information for Consumers
- Venlafaxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Dec 2009 • 1 answer
Posted 5 Dec 2010 • 2 answers
Posted 15 May 2016 • 2 answers
Posted 22 Oct 2016 • 9 answers
Posted 30 Jan 2018 • 0 answers